Alert archive / Georgia / Frost Advisories in 2025
Frost Advisory 5, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Apr 12, 2025, 2:07 PM EDT for 22 counties in Georgia. It took effect at Apr 13, 2025, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2025, 2:07 PM EDT (18:07 UTC)
- In effect from
- Apr 13, 2025, 2:00 AM EDT
- Expired
- Apr 13, 2025, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
All 22 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 125 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WWUS72 KFFC 121807 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 207 PM EDT Sat Apr 12 2025 GAZ006>009-014>016-130215- /O.UPG.KFFC.FZ.A.0004.250413T0600Z-250413T1400Z/ /O.NEW.KFFC.FR.Y.0005.250413T0600Z-250413T1300Z/ Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White- Including the cities of Blairsville, Blue Ridge, Dahlonega, Dawsonville, Hiawassee, Ellijay, and Cleveland 207 PM EDT Sat Apr 12 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Dawson, Fannin, Gilmer, Lumpkin, Union, Towns, and White Counties. * WHEN...From 2 AM to 9 AM EDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ001>005-011>013-019>021-030-031-041-042-130215- /O.NEW.KFFC.FR.Y.0005.250413T0600Z-250413T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens- Floyd-Bartow-Cherokee-Polk-Paulding-Haralson-Carroll- Including the cities of Trenton, Calhoun, Carrollton, Fort Oglethorpe, Summerville, Cartersville, Jasper, Bremen, Cedartown, Woodstock, Dallas, Rome, LaFayette, Chatsworth, and Dalton 207 PM EDT Sat Apr 12 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures between 33 and 36 will result in frost formation. * WHERE...Portions of north central and northwest Georgia. * WHEN...From 2 AM to 9 AM EDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
686 WWUS72 KFFC 130327 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1127 PM EDT Sat Apr 12 2025 GAZ001>009-011>016-019>021-030-031-041-042-131300- /O.CON.KFFC.FR.Y.0005.250413T0600Z-250413T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson-Carroll- Including the cities of Dalton, Ellijay, Blue Ridge, Summerville, Bremen, Carrollton, Cartersville, Cedartown, Calhoun, Blairsville, Dahlonega, LaFayette, Hiawassee, Trenton, Chatsworth, Woodstock, Fort Oglethorpe, Dawsonville, Cleveland, Rome, Jasper, and Dallas 1127 PM EDT Sat Apr 12 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of north central, northeast, and northwest Georgia. * WHEN...Until 9 AM EDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ SEC
627 WWUS72 KFFC 131253 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 853 AM EDT Sun Apr 13 2025 GAZ001>009-011>016-019>021-030-031-041-042-131400- /O.EXP.KFFC.FR.Y.0005.000000T0000Z-250413T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Haralson-Carroll- Including the cities of Hiawassee, Woodstock, Dallas, Dalton, Calhoun, Ellijay, Dahlonega, Blue Ridge, Trenton, Summerville, Bremen, Rome, Cartersville, Jasper, Cleveland, Carrollton, Dawsonville, LaFayette, Cedartown, Fort Oglethorpe, Blairsville, and Chatsworth 853 AM EDT Sun Apr 13 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to rise this morning with any frost diminishing. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Apr 12, 1:25 PM EDT, 42 minutes earlier.
Area forecast discussion, Apr 12, 1:25 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 125 PM EDT Sat Apr 12 2025 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Sunday) Issued at 407 AM EDT Sat Apr 12 2025 Key messages: - Patchy frost possible in the N tonight, with a light freeze possible in the NE. Overnight skies have been mostly clear for the bulk of the area. However, some patches of low clouds remain across the extreme N and E beneath a slowly departing mid and upper level trough. This feature will shift off the SE U.S. coast by this afternoon, and the remaining clouds are expected to thin. Daytime highs today will range from the mid 50s in the NE mountains to the lower 70s in the extreme SE (5 to 10 degrees below normal). Winds today will be a bit lighter than on Friday, but NW gusts over 20 mph are still anticipated by late morning into the afternoon. Tonight, winds are forecast to partially decouple, with some periods of near calm. With clear skies, good radiational cooling is forecast, with lows ranging from near freezing in the NE to the mid 40s in the extreme SE. Patchy frost is possible generally NW and N of the Atlanta metro area. There is still some uncertainty regarding low- level moisture and winds. As a result, will hold off on any Frost Advisory issuance until the day shift can evaluate the latest models. Additionally, with forecast lows right at freezing in the NE, will keep the Freeze Watch in effect. Warmer temperatures are expected for Sunday under mostly sunny skies, with highs ranging from the mid 60s in the NE mountains to the mid 70s across much of central GA (near normal). Winds will be much lighter and generally out of the S. /SEC && .LONG TERM... (Sunday night through Friday) Issued at 407 AM EDT Sat Apr 12 2025 Key messages: - Slight chance for rain early on Tuesday and again on Friday. - Warm and more seasonal temperatures expected Sunday Night through Friday. Thunderstorms are not expected. Next week starts off dry and warm as surface high pressure remains situated across FL. By Monday Night, flow aloft becomes more zonal with high pressure shifting further south and east as a low pressure system across the Great Lakes Region develops. An associated cold front will move through the TN Valley Region Monday Night through Tuesday. A 15-25% of rain will be possible early Tuesday morning across North GA as the cold front enters the forecast area. Biggest change compared to the previous forecast was the extent and coverage of rain -- a 10-15% chance for rain now extends to the north ATL metro. EPS/GEFS ensembles still not too excited about rainfall but latest deterministic models did bring in more rain compared to previous runs maybe due to a deeper low over the Great Lakes. With the best forcing still displaced to our north kept thunder out of the forecast. Next week (Monday) starts off warm with widespread 80 deg temperatures. Daytime temperatures cool ever so slightly following the FROPA on Tuesday (60s/70s), but gradual warming through the remainder of the week is forecast as high pressure returns. The next opportunity for rain, looks to hold off until Thursday night/Friday as a midlevel disturbance moves through. 07 && .AVIATION... (18Z TAFS) Issued at 123 PM EDT Sat Apr 12 2025 Winds will be the main forecast challenge this TAF cycle. Low end gusts to around 20kt will be likely this afternoon. Gusts should diminish shortly after sunset. A wind shift to the east side is possible between 8-10Z. A second wind shift to the SW side is possible during the early afternoon. VFR with a few-sct cu. //ATL Confidence...18Z Update... Med confidence winds. High confidence remaining elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 65 39 71 48 / 0 0 0 0 Atlanta 62 42 72 52 / 0 0 0 0 Blairsville 56 32 69 46 / 0 0 0 0 Cartersville 61 36 73 48 / 0 0 0 0 Columbus 68 42 75 49 / 0 0 0 0 Gainesville 62 40 70 50 / 0 0 0 0 Macon 68 41 74 49 / 0 0 0 0 Rome 63 36 74 48 / 0 0 0 0 Peachtree City 64 38 74 49 / 0 0 0 0 Vidalia 70 46 76 52 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Sunday morning for GAZ006>009-014>016. && SHORT TERM...SEC LONG TERM....07 AVIATION...NListemaa
Hazardous weather outlook, Apr 12, 11:55 AM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1155 AM EDT Sat Apr 12 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1155 AM EDT Sat Apr 12 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Patchy frost is possible across portions of north and north central Georgia tonight. A light freeze is possible in the extreme northeast tonight, where a Freeze Watch is in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Frost Advisories in Georgia, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.